2021 ICD-10-CM Code T39.391A

Poisoning by other nonsteroidal anti-inflammatory drugs [NSAID], accidental (unintentional), initial encounter

Version 2021
Replaced Code
Billable Code
7th Character Code
Initial Code
MS-DRG Mapping

Valid for Submission

T39.391A is a billable diagnosis code used to specify a medical diagnosis of poisoning by other nonsteroidal anti-inflammatory drugs [nsaid], accidental (unintentional), initial encounter. The code T39.391A is valid during the fiscal year 2021 from October 01, 2020 through September 30, 2021 for the submission of HIPAA-covered transactions.

The ICD-10-CM code T39.391A might also be used to specify conditions or terms like accidental acemetacin overdose, accidental acemetacin poisoning, accidental diclofenac overdose, accidental diclofenac poisoning, accidental etodolac overdose , accidental etodolac poisoning, etc.

T39.391A is an initial encounter code, includes a 7th character and should be used while the patient is receiving active treatment for a condition like poisoning by other nonsteroidal anti-inflammatory drugs [nsaid] accidental (unintentional). According to ICD-10-CM Guidelines an "initial encounter" doesn't necessarily means "initial visit". The 7th character should be used when the patient is undergoing active treatment regardless if new or different providers saw the patient over the course of a treatment. The appropriate 7th character codes should also be used even if the patient delayed seeking treatment for a condition.

ICD-10:T39.391A
Short Description:Poisoning by oth nonsteroid anti-inflam drugs, acc, init
Long Description:Poisoning by other nonsteroidal anti-inflammatory drugs [NSAID], accidental (unintentional), initial encounter

Code Classification

Replaced Code

This code was replaced in the 2021 ICD-10 code set with the code(s) listed below. The National Center for Health Statistics (NCHS) has published an update to the ICD-10-CM diagnosis codes which became effective October 1, 2020. This code was replaced for the FY 2021 (October 1, 2020 - September 30, 2021).


  • K59.03 - Drug induced constipation

Approximate Synonyms

The following clinical terms are approximate synonyms or lay terms that might be used to identify the correct diagnosis code:

Convert T39.391A to ICD-9 Code

Information for Patients


Medication Errors

Medicines treat infectious diseases, prevent problems from chronic diseases, and ease pain. But medicines can also cause harmful reactions if not used correctly. Errors can happen in the hospital, at the health care provider's office, at the pharmacy, or at home. You can help prevent errors by

Food and Drug Administration


[Learn More in MedlinePlus]

Code History

  • FY 2021 - No Change, effective from 10/1/2020 through 9/30/2021
  • FY 2020 - No Change, effective from 10/1/2019 through 9/30/2020
  • FY 2019 - No Change, effective from 10/1/2018 through 9/30/2019
  • FY 2018 - No Change, effective from 10/1/2017 through 9/30/2018
  • FY 2017 - No Change, effective from 10/1/2016 through 9/30/2017
  • FY 2016 - New Code, effective from 10/1/2015 through 9/30/2016 (First year ICD-10-CM implemented into the HIPAA code set)